Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 349, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 18, 2009, 8:19 PM EDT for Bleckley County, Dodge County, Georgia. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 8:19 PM EDT (00:19 UTC)
- Expired
- Jun 18, 2009, 9:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bleckley County, GA, Dodge County, GA
The radar
The Robins AFB radar (KJGX), 57 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:47 PM EDT | HAIL 0.75 | Eastman, GA | |
| Jun 18, 8:50 PM EDT | TSTM WND DMG | 4 S Eastman, GA | ONE TREE DOWN AT INTERSECTION OF HWY 87 AND ISHAM SPRINGS RD. |
| Jun 18, 9:05 PM EDT | TSTM WND DMG | Rhine, GA | A FEW TREES DOWN IN THE FAR SOUTHERN PORTION OF DODGE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 6:22 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 190019
SVRFFC
GAC023-091-190115-
/O.NEW.KFFC.SV.W.0349.090619T0019Z-090619T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
819 PM EDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLECKLEY COUNTY IN CENTRAL GEORGIA
DODGE COUNTY IN CENTRAL GEORGIA
* UNTIL 915 PM EDT
* AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES NORTH OF CHESTER TO 11 MILES
NORTHEAST OF CHAUNCEY...AND MOVING SOUTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COCHRAN...EASTMAN...MILAN AND RHINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.
&&
LAT...LON 3200 8329 3208 8330 3210 8333 3212 8330
3214 8332 3217 8329 3224 8338 3228 8334
3239 8348 3253 8320 3228 8306 3226 8303
3224 8304 3216 8300 3215 8297 3219 8287
3190 8320
TIME...MOT...LOC 0018Z 027DEG 14KT 3248 8317 3234 8306
3220 8292
$$4 follow-up statements
000
WWUS52 KFFC 190035
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 PM EDT THU JUN 18 2009
GAC023-190045-
/O.CAN.KFFC.SV.W.0349.000000T0000Z-090619T0115Z/
BLECKLEY GA-
835 PM EDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR BLECKLEY COUNTY IS
CANCELLED...
THE SEVERE STORM WILL REMAIN SOUTH OF THE COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.
LAT...LON 3200 8329 3208 8330 3210 8333 3212 8330
3214 8332 3217 8329 3224 8338 3243 8316
3228 8306 3226 8303 3224 8304 3216 8300
3215 8297 3219 8287 3190 8320
TIME...MOT...LOC 0035Z 027DEG 14KT 3229 8322 3223 8314
3221 8301
$$
GAC091-190115-
/O.CON.KFFC.SV.W.0349.000000T0000Z-090619T0115Z/
DODGE GA-
835 PM EDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR DODGE COUNTY...
AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEAR GRESSTON TO EASTMAN TO
5 MILES NORTH OF JAY BIRD SPRINGS...AND MOVING SOUTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DUBOIS...ACHORD...GODWINSVILLE...CHAUNCEY...RHINE...UNION AND FIVE
POINTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.
&&
LAT...LON 3200 8329 3208 8330 3210 8333 3212 8330
3214 8332 3217 8329 3224 8338 3243 8316
3228 8306 3226 8303 3224 8304 3216 8300
3215 8297 3219 8287 3190 8320
TIME...MOT...LOC 0035Z 027DEG 14KT 3229 8322 3223 8314
3221 8301
$$000
WWUS52 KFFC 190045
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EDT THU JUN 18 2009
GAC091-190115-
/O.CON.KFFC.SV.W.0349.000000T0000Z-090619T0115Z/
DODGE GA-
845 PM EDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR DODGE COUNTY...
AT 843 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GRESSTON TO
EASTMAN TO JAY BIRD SPRINGS...AND MOVING SOUTH AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ACHORD...CHAUNCEY...FIVE POINTS...UNION AND RHINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.
&&
LAT...LON 3200 8329 3208 8330 3210 8333 3212 8330
3214 8332 3217 8329 3224 8338 3243 8316
3228 8306 3226 8303 3224 8304 3216 8300
3215 8297 3219 8287 3190 8320
TIME...MOT...LOC 0045Z 019DEG 24KT 3222 8325 3214 8319
3215 8304
$$000
WWUS52 KFFC 190100
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EDT THU JUN 18 2009
GAC091-190115-
/O.CON.KFFC.SV.W.0349.000000T0000Z-090619T0115Z/
DODGE GA-
900 PM EDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR DODGE COUNTY...
AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR UNION TO FIVE POINTS TO
CHAUNCEY...AND MOVING SOUTH AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UNION...FIVE POINTS AND RHINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.
&&
LAT...LON 3200 8329 3208 8330 3210 8333 3212 8330
3214 8332 3217 8329 3224 8338 3243 8316
3228 8306 3226 8303 3224 8304 3216 8300
3215 8297 3219 8287 3190 8320
TIME...MOT...LOC 0100Z 015DEG 18KT 3211 8327 3208 8318
3211 8308
$$000
WWUS52 KFFC 190110
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
910 PM EDT THU JUN 18 2009
GAC091-190118-
/O.EXP.KFFC.SV.W.0349.000000T0000Z-090619T0115Z/
DODGE GA-
910 PM EDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR DODGE COUNTY WILL BE ALLOWED
TO EXPIRE AT 915 PM EDT...
AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF STRONG STORMS THAT WERE WEAKENING BELOW SEVER
LIMITS. ALTHOUGH THE STORMS ARE EXPECTED TO CONTINUE WEAKENING...
THESE STORMS ARE STILL CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND
GUSTS TO 45 MPH. THE LEADING EDGE OF THE STORMS STRETCHED FROM NEAR
UNION TO RHINE TO CHAUNCEY...AND MOVING SOUTH AT 20 MPH.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.
LAT...LON 3200 8329 3208 8330 3210 8333 3212 8330
3214 8332 3217 8329 3224 8338 3243 8316
3228 8306 3226 8303 3224 8304 3216 8300
3215 8297 3219 8287 3190 8320
TIME...MOT...LOC 0108Z 013DEG 19KT 3204 8328 3201 8319
3203 8309
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:37 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 18, 6:37 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 637 PM EDT THU JUN 18 2009 .UPDATE... UPDATED FORECASTS TO REMOVE SEVERE THUNDERSTORM WATCH 461 FROM NORTH GEORGIA AND ADD WATCH 469 TO CENTRAL GEORGIA. SEVERE THREAT THROUGH EVENING APPEARS FOCUSED IN THE AREA FROM WASHINGTON TO MACON TO POINT SOUTH AND EAST. DAMAGING WINDS WILL CONTINUE TO BE THE PRIMARY THREAT FROM THESE ENHANCED PSEUDO-PULSE STORMS. WITHIN THE LAST FEW MINUTES THE MCN OBSERVATION HAD A GUST TO 48 KNOTS AND WRB TO 45 KTS...WITH REPORTS OF NUMEROUS DOWNED TREES IN THE AREA. RRH && .PREV DISCUSSION... /ISSUED 620 PM EDT THU JUN 18 2009/ SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... TWO CHALLENGES WITH THIS FORECAST...THE FIRST BEING THE SEVERE POTENTIAL AND THE SECOND BEING THE HOT TEMPERATURES AND HIGH HEAT INDICES. THE STRONGEST STORMS WERE OVER THE MOUNTAINS OF WRN NC/ERN TN AS OF 4 PM...AND WERE JUST STARTING TO MOVE INTO NORTH GA AND THE CAROLINAS. STORMS GENERALLY DROPPING SOUTHEAST AROUND THE PERIPHERY OF A SUBTROPICAL RIDGE CURRENTLY CENTERED OVER LA/MS. CURRENT TRAJECTORY OF STRONGEST STORMS SEEMS TO BE POINTING TOWARD THE SOUTHEAST TO SC...THOUGH ADDITIONAL DEEP CONVECTION IS LIKELY TO FORM FURTHER WEST...ESPECIALLY OVER NORTHEAST GA WHERE MESOANALYSES SHOW MIXED LAYER CAPE IS QUITE STRONG...AROUND 3000-4000 J/KG. ENVIRONMENTAL SHEAR IS RATHER WEAK...HOWEVER 18Z SPECIAL FFC SOUNDING AND AVAILABLE GUIDANCE SUGGESTS DAMAGING WIND AND LARGE HAIL THREAT. THE SUBTROPICAL HIGH TO OUR WEST TODAY WILL MOVE CLOSER TO GA FRIDAY AND SATURDAY. DEWPOINTS IN THE LOWER 70S AND AFTERNOON HIGH TEMPERATURES NEAR 100 DEGREES IN MANY AREAS WILL BRING HEAT INDICES CLOSE TO ADVISORY CRITERIA...THOUGH CONFIDENCE IS NOT QUITE HIGH ENOUGH FOR ISSUANCE. REGARDLESS OF REACHING SPECIFIC VALUES...THIS IS THE FIRST SIGNIFICANT HEAT EVENT OF THE YEAR...AND PEOPLE SHOULD TAKE PRECAUTIONS TO AVOID OVERHEATING...ESPECIALLY IF THEY HAVE TO SPEND CONSIDERABLE TIME OUTDOORS OR OUTSIDE OF AIR CONDITIONED ENVIRONMENTS. THE PROXIMITY OF THE SUBTROPICAL HIGH AND ASSOCIATED SUBSIDENCE WILL LIMIT PRECIPITATION KEEP SKIES MORE CLEAR FRIDAY/SATURDAY. MODELS MAXIMIZE H8 TEMPERATURES AROUND 25-26 DEG C ON SATURDAY AFTERNOON. LONG TERM /SUNDAY THROUGH THURSDAY/... A DEEP LAYER RIDGE TO OUR WEST WILL KEEP TEMPERATURES WARM THROUGH THE PERIOD...HOWEVER SOME RELIEF TO THE MORE ANOMALOUSLY WARM TEMPERATURES WILL ARRIVE ON MONDAY AS AN EASTERN TROUGH/UPPER LOW ROTATES INTO THE MID ATLANTIC STATES AND SENDS SLIGHTLY LESS WARM AIR INTO GA. RAIN CHANCES LOOK RELATIVELY LOW THROUGH THE PERIOD...WITH JUST A FEW AFTERNOON/EVENING TSRA POSSIBLE EACH DAY. AVIATION... PREDOMINANT VFR CONDITIONS WITH LOCAL MVFR VISIBILITIES ARE EXPECTED TO CONTINUE ACROSS THE REGION THROUGH 06Z OUTSIDE OF ISOLATED CONVECTIVE ACTIVITY. BETWEEN 06Z AND 10Z MVFR VISIBILITIES WILL BEGIN TO DOMINATE ACROSS THE AREA WITH LOCAL IFR VISIBILITIES POSSIBLE IN ESPECIALLY FOG PRONE AREAS OR AREAS THAT RECEIVE PRECIPITATION THIS EVENING. CONDITIONS WILL IMPROVE TO VFR LEVELS AFTER 15Z MOST AREAS WITH LOCAL MVFR VISIBILITIES POSSIBLE. WEST TO NORTHWEST WINDS 5 TO 15 KNOTS WILL PREVAIL THROUGH THIS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 100 73 101 72 / 30 5 5 5 10 ATLANTA 76 97 77 97 75 / 20 5 5 5 10 BLAIRSVILLE 70 93 69 91 66 / 20 10 10 20 10 CARTERSVILLE 70 98 69 98 67 / 20 10 10 10 10 COLUMBUS 76 100 75 100 77 / 20 5 5 5 10 GAINESVILLE 73 98 74 97 72 / 20 10 10 10 10 MACON 71 101 74 102 74 / 30 5 5 5 10 ROME 72 100 71 99 70 / 10 5 10 10 10 PEACHTREE CITY 69 98 68 98 70 / 20 5 5 5 10 VIDALIA 72 100 74 101 75 / 30 5 5 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP... DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK... HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAURENS... MACON...MONROE...MONTGOMERY...PEACH...PULASKI...PUTNAM... SCHLEY...SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TWIGGS...WARREN...WASHINGTON...WHEELER...WILCOX... WILKES...WILKINSON. &&
Hazardous weather outlook, Jun 18, 1:00 PM EDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 100 PM EDT THU JUN 18 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 100 PM EDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED...SOME SEVERE...ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A LARGE COMPLEX OF THUNDERSTORMS THAT MOVED ACROSS THE OHIO VALLEY LATE THIS MORNING WILL MOVE SOUTH SOUTHEAST ACROSS TENNESSEE INTO GEORGIA LATER THIS AFTERNOON. A STRONG RIDGE OF HIGH PRESSURE OVER LOUISIANA WILL EXPAND EAST TOWARD ALABAMA AND GEORGIA THROUGH FRIDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS TODAY WILL BE STRONG DAMAGING WINDS AND FREQUENT LIGHTNING. BETWEEN 3 PM AND 6 PM...THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS IS NORTH OF A LINE FROM FRANKLIN TO MCDONOUGH TO WASHINGTON. AFTER 6 PM...THE SEVERE THREAT WILL SHIFT SOUTH OF THIS LINE THROUGH MIDNIGHT. .DISCUSSION... A STRONG UPPER RIDGE OVER LOUISIANA WILL EXPAND EAST THROUGH FRIDAY. HOWEVER...THE SURFACE AIR MASS WILL REMAIN MOIST AND VERY UNSTABLE WITH CAPES ABOVE 3000 AS TEMPERATURES RISE WELL INTO THE 90S ACROSS MOST OF THE AREA BY EARLY AFTERNOON. WITH GEORGIA REMAINING ON THE PERIPHERY OF THE UPPER RIDGE...AN ORGANIZED COMPLEX OF SEVERE THUNDERSTORMS THAT DEVELOPED IN THE OHIO VALLEY THIS MORNING WILL MOVE SOUTH SOUTHEAST INTO NORTH GEORGIA THIS AFTERNOON. GIVEN THE STRENGTH OF THIS COMPLEX AND THE VERY UNSTABLE ATMOSPHERE... STRONG DAMAGING WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THE THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH ACROSS THE STATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED ON FRIDAY AT THIS TIME. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE NORTHEAST GEORGIA MOUNTAINS SATURDAY AFTERNOON...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED SATURDAY. ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING...THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jun 18, 7:52 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 PM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG HAWKINSVILLE 32.28N 83.47W
06/18/2009 PULASKI GA COUNTY OFFICIAL
SEVERAL TREES DOWN ACROSS THE COUNTY. SOME TREES ARE DOWN
ON ROADWAYS.
&&
22Local storm report, Jun 18, 8:02 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG SOPERTON 32.38N 82.59W
06/18/2009 TREUTLEN GA COUNTY OFFICIAL
ONE TREE DOWN ON HWY 221.
0726 PM TSTM WND DMG SWAINSBORO 32.59N 82.34W
06/18/2009 EMANUEL GA COUNTY OFFICIAL
SEVERAL TREES DOWN SCATTERED ACROSS THE COUNTY.
&&
22Special weather statement, Jun 18, 8:07 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 807 PM EDT THU JUN 18 2009 GAZ076-085-086-190045- 807 PM EDT THU JUN 18 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN JOHNSON...EMANUEL AND JEFFERSON COUNTIES UNTIL 845 PM EDT... AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM SOUTH OF BARTOW TO TWIN CITY...MOVING SOUTH AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS JOHNSON...EMANUEL AND JEFFERSON COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CANOOCHEE... SUMMERTOWN...BARTOW...BLUNDALE...TWIN CITY...GEORGE L SMITH STATE PARK...MODOC...DELLWOOD...KITE...SWAINSBORO...MEEKS...LEXSY... STILLMORE...NORRISTOWN JUNCTION AND COVENA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 18, 8:10 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 810 PM EDT THU JUN 18 2009 GAZ096-109-110-190100- 810 PM EDT THU JUN 18 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN TELFAIR...DODGE AND BLECKLEY COUNTIES UNTIL 900 PM EDT... AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM REBIE TO 5 MILES NORTH OF TOWNS...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS OF 45 MPH...VERY HEAVY RAIN AND FREQUENT LIGHTNING ARE LIKELY AS THESE STORMS MOVE ACROSS TELFAIR...DODGE AND BLECKLEY COUNTIES THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE REBIE...GOLDSBORO...CHESTER...ROWLAND... TOWNS... SCOTLAND...PLAINFIELD ...HELENA...MCRAE...JAY BIRD SPRINGS...LUMBER CITY...ACHORD...YONKERS...RODDY AND CHAUNCEY.
Local storm report, Jun 18, 8:13 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG KITE 32.69N 82.52W
06/18/2009 JOHNSON GA EMERGENCY MNGR
TWO HOMES DAMAGED...ONE OF THE HOMES WAS COMPLETELY
DESTROYED.
&&
22Local storm report, Jun 18, 8:19 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
819 PM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG DUBLIN 32.54N 82.92W
06/18/2009 LAURENS GA COUNTY OFFICIAL
SIX TREES DOWN ACROSS THE COUNTY. DAMAGE BEGAN AT 1930
LOCAL TIME AND CONTINUED THROUGH 2015 LOCAL TIME.
&&
22The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:19 PM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 39 more | 53 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.